Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 40, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Sep 9, 2012, 4:57 AM CDT. It took effect at Sep 9, 2012, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 9, 2012, 4:57 AM CDT (09:57 UTC)
- In effect from
- Sep 9, 2012, 10:00 AM CDT
- Expired
- Sep 9, 2012, 9:29 AM CDT
- In force
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
429 WHUS74 KBRO 090957 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 457 AM CDT SUN SEP 9 2012 ...STRONG WINDS ARE EXPECTED OVER THE GULF WATERS... .A COLD FRONT WILL MOVE THROUGH THE LOWER TEXAS COASTAL WATERS THIS MORNING. IN THE WAKE OF THE FRONT STRONG NORTHEAST WINDS WILL DEVELOP TO SMALL CRAFT ADVISORY CRITERIA OVER THE GULF WATERS. GMZ150-155-170-175-091800- /O.NEW.KBRO.SC.Y.0040.120909T1500Z-120909T2100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 457 AM CDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. A COLD FRONT WILL MOVE THROUGH THE LOWER TEXAS COASTAL WATERS THIS MORNING CAUSING STRONG NORTHEAST WINDS AROUND 20 KNOTS TO DEVELOP ACROSS THE LOWER TEXAS GULF WATERS EAST OF PADRE ISLAND. THE GULF WINDS AND SEAS WILL GRADUALLY DIMINISH LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
661 WHUS74 KBRO 091429 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 929 AM CDT SUN SEP 9 2012 ...WINDS AND SEAS TO HOLD BELOW ADVISORY CRITERIA... .A TIGHTER PRESSURE GRADIENT WILL ALLOW NORTH NORTHEAST WINDS TO INCREASE INTO EXERCISE CAUTION TERRITORY TODAY IN THE WAKE OF THE COLD FRONT WHICH PASSED THROUGH EARLIER THIS MORNING. GMZ150-155-170-175-091530- /O.CAN.KBRO.SC.Y.0040.120909T1500Z-120909T2100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 929 AM CDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 12:55 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 9, 12:55 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1255 AM CDT SUN SEP 9 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...SURFACE OBSERVATIONS INDICATE THAT THE WEAK COLD FRONT EXTENDS JUST NORTH OF FALFURRIAS TO SOUTH OF HEBBRONVILLE WEST NEAR ZAPATA. VFR CONDITIONS SHOULD PREVAIL FOR THE NEXT 24 HOURS. CEILINGS WILL LOWER LATER TONIGHT AS MOISTURE CONTINUES TO POOL ALONG AND AHEAD OF THE COLD FRONT AND THE FRONT MOVES INTO THE RIO GRANDE VALLEY LATE TONIGHT. SHOWERS AND POSSIBLE THUNDERSTORMS WILL DEVELOP ALONG THE FRONTAL BOUNDARY AS IT MOVES SLOWLY SOUTHWARD. && .PREV DISCUSSION... /ISSUED 629 PM CDT SAT SEP 8 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...SATELLITE AND RADAR IMAGES AS WELL AS SURFACE OBSERVATIONS INDICATE SHOWERS AND THUNDERSTORMS MOVING INTO THE NORTHERN PORTIONS OF THE CWA EARLY THIS EVENING AS A PREFRONTAL TROUGH CONTINUES TO MOVE ACROSS THE RIO GRANDE PLAINS AHEAD OF A WEAK COLD FRONT TO THE NORTH OF THE AREA. EXPECT MVFR CONDITIONS WITH SHOWERS AND THUNDERSTORMS THIS EVENING. OTHERWISE...VFR CONDITIONS WILL PREVAIL THIS EVENING BEFORE CEILINGS LOWER TONIGHT AS MOISTURE CONTINUES TO POOL ALONG AND AHEAD OF THE COLD FRONT AND THE FRONT MOVES INTO THE RIO GRANDE VALLEY LATE TONIGHT. IN ADDITION...SHOWERS WILL DEVELOP ALONG THE FRONTAL BOUNDARY AS IT MOVES SLOWLY SOUTHWARD. PREV DISCUSSION... /ISSUED 442 PM CDT SAT SEP 8 2012/ DISCUSSION...A FEW THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG THE SLOWLY MOVING FRONTAL BOUNDARY OVER SOUTH CENTRAL TEXAS. WV ANALYSIS AND MODEL INTERPRETATION SHOWS THERE STILL IS NOT MUCH UPPER SUPPORT FOR THIS FRONTS SOUTHWARD MOVEMENT...AND THATS NOT EXPECTED TO CHANGE UNTIL LATER THIS EVENING WHEN THE FRONT WILL BEGIN A MORE STEADY PUSH SOUTH. THERE IS AN UPPER LOW OVER NORTHEASTERN MEXICO THAT MAY ALSO BE HELPING DIFLUENCE SLIGHTLY THIS EVENING. WITH THE VERY DRY NEAR SURFACE AIR...WITH DEWPOINT DEPRESSIONS OVER 40 DEGREES...MODIFIED SOUNDING SHOW THERE IS NOT MUCH SBCAPE TO WORK WITH FOR THIS CONVECTION...WHICH IS SUPPORTED BY THE MODERATE REFLECTIVITY PRESENTATION. THE THERMODYNAMIC PROFILE IS MODERATELY SUPPORTIVE OF GUSTY WINDS...WITH A THETA-E DIFFERENCE AROUND 20 ON NAM12 AND LAPS ANALYSIS. SO WILL BE MONITORING FOR AT LEAST SOME MICROBURST POTENTIAL FOR THE NEXT COUPLE OF HOURS. OBS SO FAR SEEM TO SUGGEST EVERYTHING IS STAYING WELL BELOW SEVERE LIMITS...BUT IF A STORM WERE TO FULLY REALIZE ANY AVAILABLE CAPE A QUICK GUST TO SEVERE OR NEAR SEVERE LIMITS WILL BE POSSIBLE IN THE NORTHWESTERN CWA UNTIL THE BOUNDARY LAYER BEGINS TO DESTABILIZE THIS EVENING. GOING FORECAST REMAINS OK WITH PRECIP CHANCES STILL A LITTLE DODGY WITH DRIER AIR TO OUR EAST...CONFIRMED BY AMSU/SSMI PWAT ESTIMATES AND WATER VAPOR SUBSIDENCE INDICATIONS...EXPECTED TO WORK IN NEAR THE FRONTAL BOUNDARY AND POSSIBLY LIMIT OUR PRECIP COVERAGE EVEN WITH THE FRONT PUSHING THROUGH. MUCH OF THE PRECIP MAY BE BEHIND THE FRONT AS THE BOUNDARY LIFTS PARCELS ABOVE THE NOCTURNAL TEMPERATURE INVERSION. PLAN TO HOLD COURSE UNLESS EVENING SOUNDING REVEALS MUCH MORE MOISTURE THAN EXPECTED. /68-JGG/ PREV DISCUSSION... /ISSUED 143 PM CDT SAT SEP 8 2012/ SHORT TERM /NOW THROUGH SUNDAY EVENING/...THE MUCH-ADVERTISED COLD FRONTAL PASSAGE DURING THE NEXT 24 HOURS PROGRESSING AS PLANNED. INITIAL WIND SHIFT LINE SITTING FROM RGC-EBG-PMAN ATTM DRIFTING SOUTHWARD. WINDS IMMEDIATELY BEHIND THIS INITIAL SHIFT ARE LIGHT FROM THE NORTHEAST. DRY AIR WITH THE COLD FRONT ITSELF SETTLING IN...CURRENTLY FROM JUST NORTH OF A LINE FROM LRD TO CRP IS PROGRESSING AS WELL. SMALL AREA OF CU RIGHT ALONG THE FRONT NOT GETTING TOO MUCH VERTICAL DEVELOPMENT...BUT MAY BE ABLE TO TAP SOME LLVL GULF MOISTURE ON THE EASTERN END LATE THIS AFTERNOON AND THIS EVENING...AIDED BY NE FLOW OFF THE GULF. CU FIELD ALREADY EXPANDING ACROSS THE AREA. MAIN INHIBITING FACTOR IS MOISTURE IS STILL SHALLOW...WITH ABRUPT SHIFT TO DRY AIR ABOVE 2000 FEET. EVEN WITH SOME DEEPER MOISTURE ALONG THE FRONT...HAVE CONCERN THAT LLVL INSTABILITY AND DIFFUSE COLD FRONT BOUNDARY WON/T BE ABLE TO OVERCOME CAPPING. MAIN CHANCE FOR RAIN WILL BE LATER TONIGHT INTO TOMORROW MORNING AS THE FRONT SLOWS ACROSS SOUTH TEXAS. STEERING FLOW ALOFT BECOMES MINIMAL...REDUCING THE FORWARD PUSH TO THE FRONT. SOME DEEPER MOISTURE IS AVAILABLE WITH THE FRONT...BRINGING A LOW END CHANCE FOR RAIN...MAINLY ALONG THE COAST. LINGERING CHANCES FOR SHOWERS CONTINUE INTO THE EARLY AFTERNOON TOMORROW... BUT DRIER AIR HAS ENOUGH MOMENTUM TO REACH INTO THE REGION. FORECAST A 5 TO 8 DEGREE DECREASE IN HIGHS TOMORROW VS TODAY WITH THE DRIER AND COOLER POST FRONTAL AIR MASS AND POSSIBLE LINGERING CLOUD COVER. MORE NOTICEABLE WILL BE THE MUCH MORE COMFORTABLE LOWS IN THE UPPER 60S TO LOW 70S SUNDAY NIGHT. LONG TERM /MONDAY THROUGH FRIDAY/...H5 RIDGING AND SURFACE HIGH PRESSURE TO THE NORTH WILL SHIFT EAST ON MONDAY AND TUESDAY...WITH DRIER AIR STILL IN PLAY AND FILTERING INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. THIS WILL MAKE FOR A COUPLE OF DAYS OF CHAMBER OF COMMERCE WEATHER WITH NEAR NORMAL TEMPS...LIGHT TO MODERATE ONSHORE WINDS AND MOSTLY CLEAR SKIES. HIGH PRESSURE IN THE WESTERN CARIBBEAN WILL PROVIDE AN OPPOSING FLOW AND WILL PUSH MOISTURE ALONG THE OLD FRONTAL BOUNDARY BACK NORTH ON TUESDAY AND WEDNESDAY. THIS SHOULD NOT GREATLY AFFECT THE WEATHER ACROSS THE CWA...BUT ONCE A LARGER SCALE SOUTHEAST FLOW...WHICH INCLUDES THE NORTHWEST GULF... DEVELOPS LATE WEDNESDAY INTO THURSDAY...MOISTURE WILL BE PULLED INTO DEEP SOUTH TEXAS...WITH INCREASINGLY UNSETTLED WEATHER MOVING ASHORE THURSDAY AND FRIDAY. ACCORDING TO THE GFS MODEL...ANOTHER FRONT APPEARS READY TO MOVE THROUGH FROM NORTH TO SOUTH NEXT FRIDAY NIGHT INTO SATURDAY. MARINE... NOW THROUGH SUNDAY NIGHT...WINDS ACROSS THE COASTAL WATERS HAVE BECOME L/V AS THE FRONT BEGINS TO EMERGE ACROSS THE NW GULF. WINDS HAVE ALREADY BEGUN TO SHIFT MORE NORTHWARD...BUT ARE REMAINING LIGHT. THE FRONT WILL MOVE THROUGH OVERNIGHT TONIGHT...WITH WINDS INCREASING TO 15 TO 20 KNOTS. ADVISORIES ARE NOT EXPECTED...BUT EXERCISE CAUTION WORDING MAY BE NEEDED WITH THE LEADING EDGE OF THE FRONT. WINDS WILL GRADUALLY DECREASE THROUGH THE DAY SUNDAY...WITH WILL KEEP SEAS FROM RISING ABOVE 4 FEET. MONDAY THROUGH WEDNESDAY...LOW SEAS AND LIGHT TO MODERATE WINDS WILL BE THE RULE IN THE LONG TERM IN THE WAKE OF A FRONT MOVING OFFSHORE. NORTHEAST WINDS MONDAY WILL VEER TO EAST OR SOUTHEAST BY TUESDAY AS EASTERN U.S. HIGH PRESSURE BECOMES MORE ESTABLISHED AND CONTROLLING IN THE NORTH GULF OF MEXICO. THE CHANGE IN WINDS COULD BRING SOME OFFSHORE MOISTURE BACK THIS WAY FROM THE GULF...BUT MODEL GUIDANCE SO FAR KEEPS ANY RAIN CHANCES WELL AWAY FROM THE COASTAL WATERS...AT LEAST UNTIL WEDNESDAY NIGHT WHEN CONVECTION STARTS BUILDING OFFSHORE OF KENEDY COUNTY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 71 89 76 90 / 10 0 0 10 BROWNSVILLE 70 91 75 93 / 10 0 0 10 HARLINGEN 69 94 74 95 / 0 0 0 10 MCALLEN 72 96 73 95 / 0 0 0 10 RIO GRANDE CITY 73 97 74 97 / 0 0 0 10 SOUTH PADRE ISLAND 73 87 78 88 / 10 0 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 63/66
Hazardous weather outlook, Sep 8, 9:20 PM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 920 PM CDT SAT SEP 8 2012 TXZ248>257-091100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 920 PM CDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT ALONG A COLD FRONT PUSHING THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A MODERATE RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-091100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 920 PM CDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE LOWER TEXAS COASTAL WATERS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
In the hours before
Special weather statement, Sep 9, 4:14 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 414 AM CDT SUN SEP 9 2012 TXZ255>257-091015- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 414 AM CDT SUN SEP 9 2012 ...STRONG THUNDERSTORMS WILL AFFECT COASTAL WILLACY AND COASTAL CAMERON COUNTY... THUNDERSTORMS...MOVING SOUTH AT 10 MPH...WILL AFFECT RURAL SOUTHEASTERN WILLACY COUNTY AND RURAL NORTHEASTERN CAMERON COUNTY... UNTIL 515 AM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION! TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:27 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg, Starr | 68 min |
| Sep 8, 7:29 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 31 min |
| Sep 8, 8:06 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 67 min |
| Sep 9, 3:51 AM CDT | Special Marine Warning | BRO | 90 min |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.